Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 28, 2021, 6:16 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 172 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
602
WWUS83 KGRB 282316
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
616 PM CDT Wed Jul 28 2021
WIZ005-010-011-018-290000-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
616 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FOREST...LINCOLN...
SOUTHWESTERN VILAS AND ONEIDA COUNTIES UNTIL 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Reservoir, or 22 miles northwest of Rhinelander, moving
southeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rhinelander, Merrill, Lac Du Flambeau, Tomahawk, Newbold, Harrison,
Woodboro, Headwaters Wilderness, Gilbert and Tripoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4584 9005 4601 8990 4584 8886 4547 8932
4547 8943 4538 8943 4517 8968 4543 9004
TIME...MOT...LOC 2315Z 306DEG 45KT 4576 8986
$$
EBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:25 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 28, 3:25 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 325 PM CDT Wed Jul 28 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 324 PM CDT Wed Jul 28 2021 Some elevated convection will move across north central Wisconsin during the late afternoon hours, while more organized activity forms across northern Minnesota in association with a surface low and cold front. An elevated layer of smoke and significant middle and high clouds has slowed destabilization across the area today, but surface dewpoints have risen into the upper 60s to low 70s and large scale forcing will become much more favorable this evening as a strong upper trough moves across the area. We expect an organized convective complex to moves across the region this evening, with damaging winds and flooding rains the main threat. Wet bulb zero heights are fairly high, so the threat of large hail should be mainly associated any supercell thunderstorms that occur. LCL heights and shear are somewhat favorable for tornadoes with any discrete storms early this evening and for QLCS activity later in the evening. Precipitable water values are near record values, and will make for an urban and small stream flood threat despite the quick moving storms. The Green Bay and Fox City areas could have urban flooding with an inch and a half of ran in an hour. The precipitation will end overnight with cooler and less humid air arriving Thursday. .LONG TERM...Thursday Night Through Wednesday Issued at 324 PM CDT Wed Jul 28 2021 Northwest upper flow will make for cooler and drier weather for Thursday night through Friday night. An upper trough and surface cold front should produce sufficient instability for a period of showers and thunderstorms Saturday. Forecast soundings predict CAPE values of 1000 to 1500 J/Kg thanks largely to cold temperatures aloft and surface dewpoints in the low 60s. Gusty winds and hail look possible. Dry and cool weather should follow for Sunday through Tuesday with somewhat warmer temperatures after that as upper ridging edges closer from the Plains states. && .AVIATION...for 18Z TAF Issuance Issued at 1230 PM CDT Wed Jul 28 2021 Scattered showers and thunderstorms are expected to move toward central WI early to mid-afternoon and weaken in the process. There will also be a scattered MVFR/low-end VFR cu field over most of the area as well. The main story remains the likelihood of strong to severe thunderstorms this evening. Timing still looks like early evening northern WI and mid to late evening central/east-central WI. While damaging winds will be the main threat, hail and a tornado are also possible. Furthermore, torrential downpours would lower visibility. Look for cigs/vsbys to drop into the MVFR/IFR range with the storms, then potentially lower into the LIFR range late tonight as patchy fog develops behind the storms. The morning fog should be gone by 14Z Thursday morning with VFR conditions expected for the rest of the day. Northerly winds of 10 to 15 knots are forecast with a few gusts approaching 20 knots, especially during the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......RDM AVIATION.......Kallas
Hazardous weather outlook, Jul 28, 3:35 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 335 PM CDT Wed Jul 28 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 335 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered non severe thunderstorms are possible across northcentral Wisconsin late this afternoon. Some severe thunderstorms are expected this evening, and a significant severe weather event is possible. Damaging winds and local flooding rainfall are the main threats, but large hail and tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible Saturday as a cold front moves across the area. A few storms with hail and gusty winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. LMZ521-522-541>543-292045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 335 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds, hail, and dangerous lightning could create hazardous conditions for mariners tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Winds and waves may approach small craft criteria Thursday afternoon and evening, especially in areas adjacent to northern Door County. Thunderstorms could create hazardous conditions Saturday. RDM/RDM
In the hours before
Special weather statement, Jul 28, 6:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
616 PM CDT Wed Jul 28 2021
WIZ005-010-011-018-290000-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
616 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FOREST...LINCOLN...
SOUTHWESTERN VILAS AND ONEIDA COUNTIES UNTIL 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Reservoir, or 22 miles northwest of Rhinelander, moving
southeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rhinelander, Merrill, Lac Du Flambeau, Tomahawk, Newbold, Harrison,
Woodboro, Headwaters Wilderness, Gilbert and Tripoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4584 9005 4601 8990 4584 8886 4547 8932
4547 8943 4538 8943 4517 8968 4543 9004
TIME...MOT...LOC 2315Z 306DEG 45KT 4576 8986
EBNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.